Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 52, NWS Gaylord, MI

November 17, 20134 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Nov 17, 2013, 5:13 PM EST for 4 counties in Michigan. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2013, 5:13 PM EST (22:13 UTC)
Expired
Nov 17, 2013, 6:15 PM EST
In force
62 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alcona County, MI, Alpena County, MI, Montmorency County, MI, Oscoda County, MI

The radar

The NCL Michigan radar (KAPX), 103 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 5:34 PM ESTTSTM WND DMGBarton City, MIMULTIPLE REPORTS OF TREES DOWN THROUGHOUT ALCONA COUNTY.
Nov 17, 5:50 PM ESTTSTM WND GST 561 W Ossineke, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 1:13 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 10.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WUUS53 KAPX 172213
SVRAPX
MIC001-007-119-135-172315-
/O.NEW.KAPX.SV.W.0052.131117T2213Z-131117T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
513 PM EST SUN NOV 17 2013

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALCONA COUNTY IN NORTHERN LOWER MICHIGAN...
  ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...
  MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN...
  EASTERN OSCODA COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 615 PM EST

* AT 511 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ALLIS TOWNSHIP TO SOUTH BRANCH...AND MOVING
  NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GLENNIE...LACHINE...THE TOWN OF HUBBARD LAKE...OSSINEKE...
  HARRISVILLE...ALPENA...GRASS LAKE...LONG LAKE...CURRAN...FLETCHER
  POND...HILLMAN...ROYSTON...SPRATT...OSSINEKE TOWNSHIP...BARTON
  CITY...LONG RAPIDS...HUBBARD LAKE...MIKADO...SPRUCE AND LINCOLN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4462 8330 4451 8331 4451 8406 4520 8429
      4521 8337 4515 8330 4512 8332 4508 8329
      4508 8331 4503 8326 4502 8326 4502 8329
      4507 8338 4503 8344 4501 8342 4495 8344
      4489 8331 4474 8329 4472 8326
TIME...MOT...LOC 2212Z 239DEG 34KT 4526 8414 4451 8385

HAIL...0.75IN
WIND...60MPH

$$

ARNOTT
2 follow-up statements
520 
WWUS53 KAPX 172235
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
535 PM EST SUN NOV 17 2013

MIC119-135-172245-
/O.CAN.KAPX.SV.W.0052.000000T0000Z-131117T2315Z/
MONTMORENCY MI-OSCODA MI-
535 PM EST SUN NOV 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OSCODA AND MONTMORENCY
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4462 8330 4451 8331 4451 8332 4451 8369
      4486 8389 4520 8388 4521 8338 4514 8330
      4508 8331 4502 8326 4507 8338 4505 8343
      4501 8342 4500 8344 4495 8344 4489 8331
      4474 8329 4472 8326
TIME...MOT...LOC 2235Z 239DEG 34KT 4537 8386 4501 8372
          4451 8348

$$

MIC001-007-172315-
/O.CON.KAPX.SV.W.0052.000000T0000Z-131117T2315Z/
ALCONA MI-ALPENA MI-
535 PM EST SUN NOV 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALPENA AND
ALCONA COUNTIES UNTIL 615 PM EST...

AT 534 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAGENSVILLE TO SPRATT TO 6 MILES SOUTHWEST OF
MIKADO...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LACHINE...THE TOWN OF HUBBARD LAKE...OSSINEKE...HARRISVILLE...
ALPENA...HUBBARD LAKE...LONG RAPIDS...MIKADO...LINCOLN...SPRUCE...
CATHRO...BLACK RIVER...NEGWEGON STATE PARK...LAKEWOOD AND DEVILS
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4462 8330 4451 8331 4451 8332 4451 8369
      4486 8389 4520 8388 4521 8338 4514 8330
      4508 8331 4502 8326 4507 8338 4505 8343
      4501 8342 4500 8344 4495 8344 4489 8331
      4474 8329 4472 8326
TIME...MOT...LOC 2235Z 239DEG 34KT 4537 8386 4501 8372
          4451 8348

HAIL...0.75IN
WIND...60MPH

$$

ARNOTT
786 
WWUS53 KAPX 172309
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
609 PM EST SUN NOV 17 2013

MIC001-007-172316-
/O.EXP.KAPX.SV.W.0052.000000T0000Z-131117T2315Z/
ALCONA MI-ALPENA MI-
609 PM EST SUN NOV 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR ALPENA AND ALCONA COUNTIES
WILL EXPIRE AT 615 PM EST...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 8 PM EST.  

LAT...LON 4462 8330 4451 8331 4451 8332 4451 8369
      4486 8389 4520 8388 4521 8338 4514 8330
      4508 8331 4502 8326 4507 8338 4505 8343
      4501 8342 4500 8344 4495 8344 4489 8331
      4474 8329 4472 8326
TIME...MOT...LOC 2306Z 239DEG 34KT 4552 8349 4515 8336
          4465 8313

$$

ARNOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 4:27 PM EST, 46 minutes earlier.

Area forecast discussion, Nov 17, 4:27 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
427 PM EST SUN NOV 17 2013

.SYNOPSIS...
ISSUED AT 427 PM EST SUN NOV 17 2013

STRONG LOW PRESSURE WILL CROSS EASTERN UPPER MICHIGAN THIS EVENING PUSHING
A POTENT COLD FRONT THROUGH NORTHERN MICHIGAN BY LATE EVENING. SHOWERS
AND STORMS WILL PERSIST THROUGH EARLY TO MID EVENING BEFORE DIMINISHING.
BEHIND THE FRONT...VERY WINDY CONDITIONS DEVELOP...DRAGGING MUCH
COLDER AIR INTO THE REGION THROUGH MONDAY. THIS WILL BRING ACCUMULATING
LAKE EFFECT SNOWS TO THE TRADITIONAL SNOW BELTS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 427 PM EST SUN NOV 17 2013

STRONG MID LEVEL SHORT WAVE AND ASSOCIATED UPPER JET CORE PUNCHING
ACROSS ILLINOIS/INDIANA AND PARTS OF SRN LOWER MICHIGAN
AFTERNOON...WHILE ASSOCIATED SFC LOW CONTINUES TO DEEPEN UP ACROSS
NRN LAKE MICHIGAN. SEVERE WEATHER EVENT ONGOING ACROSS LOWER
MICHIGAN INTO INDIANA AHEAD OF THE SFC COLD FRONT AND WITHIN
CORRIDOR OF VERY STRONG WIND FIELDS TO WORK WITH. INSTABILITY OF
COURSE DECREASES NORTHWARD INTO NRN LOWER MICHIGAN AND HAS KEPT
SEVERE STORMS AT BAY UP THIS WAY. BUT STILL HAVE A FEW MORE HOURS
TO GO AS MAIN CONVECTIVE LINE TRAVERSES LOWER MICHIGAN. MAIN
SEVERE WEATHER THREAT FOR THIS CWA HAS BEEN HEAVY RAIN/URBAN
FLOODING.

TONIGHT...AS STATED...MAIN CONVECTIVE LINE WILL CROSS THROUGH THE
REST OF THE CWA OVER THE NEXT 2 TO 3 HOURS. SOME MODEST INSTABILITY
TO WORK WITH...BETWEEN 500 TO 1000 J/KG MUCAPE. BUT OBVIOUSLY THE
VERY STRONG WIND FIELDS/EFFECTIVE BULK SHEAR VALUES IN EXCESS OF
60 KNOTS WILL MAINTAIN A SEVERE WEATHER THREAT UNTIL THE LINE
CLEARS THE REGION.

THEN...COLD FRONT STILL SLATED TO SWEEP THROUGH THE CWA THIS EVENING...
PRIMARILY BETWEEN 00Z AND 03Z...PUSHING MAIN WARM CONVEYOR BELT
SHOWERS/STORMS EASTWARD OUT OF THE CWA. HOWEVER...WRAP AROUND/
DEFORMATION SHOWERS EXPANDING BACK ACROSS SOUTHERN/EASTERN
WISCONSIN WILL SLIP UP THROUGH MOST OF THE CWA THROUGH THE BALANCE
OF THE EVENING AND EARLY OVERNIGHT. THUS...WILL KEEP CATEGORICAL
POPS GOING...DIMINISHING S-N OVERNIGHT AS DEFORMATION PRECIP LIFTS
UP THROUGH THE REGION. RAPID COLD AIR ADVECTION EXPECTED LATE
OVERNIGHT AND LOOKING TO GET WESTERLY FLOW LAKE EFFECT GOING BY
MORNING. JUST MINOR ACCUMULATIONS THROUGH 12Z.

AFTER FROPA...18Z NAM GUIDANCE HAS 50 TO 60 KNOTS IN THE MIXED
LAYER BEHIND THE FRONT LATER THIS EVENING AND OVERNIGHT SUGGESTING
TOP END GUSTS IN THE 40 TO 50 KNOT RANGE. SO...STILL NOT CONVINCED
THAT HIGH WIND WARNING/STORM FORCE GUSTS CRITERIA WILL BE MET
ACROSS ALL OF THE CWA. BEST CHANCES SILL LOOK TO OCCUR ALONG THE
LAKE MICHIGAN SHORELINE INTO THE STRAITS AS WELL AS THE LAKE
SUPERIOR SHORE. CERTAINLY NOT GOING TO TAKE ANY WIND RELATED
WARNINGS DOWN AT THIS POINT AS IT WILL BE WINDY AFTER ALL. HAVE
TWEAKED WIND GUSTS IN THE FORECAST TO REFLECT MORE 35 TO 45 KNOT
WIND GUSTS...BUT HAVE A FEW GUSTS UP AROUND 50 KNOTS RIGHT BEHIND
THE FRONT.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 427 PM EST SUN NOV 17 2013

LONG TERM FOCUS INITIALLY CENTERS ON THE LINGERING EFFECTS OF
DEEP/HIGH IMPACT STORM RACING NORTHEAST JUST SOUTH OF JAMES BAY AT
SUNRISE MONDAY. AS MENTIONED THE LAST SEVERAL DAYS...OVERALL FLOW
PATTERN LOOKS TO REMAIN AN PROGRESSIVE ONE...WITH OVERHEAD DEEP
TROUGHING QUICKLY RELAXING AS FLOW REGIME TAKES ON A MUCH MORE ZONAL
FLAVOR HEADING INTO TUESDAY AND MID WEEK. INCREASING HINTS THAT A
STEP-DOWN PROCESS TO A MUCH COLDER PATTERN TAKES HOLD
THERE-ON-AFTER... WITH LEAD WAVE/COLD FRONT BRINGING A SURGE OF
COOLER AIR HEADING TOWARDS THE END OF THE WORK WEEK...WITH PERHAPS A
MUCH MORE SUBSTANTIAL CORE OF ARCTIC AIR VISITING THE REGION NEXT
WEEKEND. OVERALL CONFIDENCE REMAINS SOMEWHAT LOW WITH REGARDS TO
THESE LATTER FEATURES AS FAST FLOW PATTERN IS ONE GUIDANCE USUALLY
STRUGGLES WITH. FORECAST ATTENTION FOR THIS CYCLE WILL REMAIN
CENTERED ON MONDAY'S EVENTS...WITH A MUCH MORE GENERIC APPROACH
TAKEN FOR THE LATTER PERIODS.

WINDS WILL BE A'HOWLING MONDAY MORNING WITHIN TIGHT PRESSURE
GRADIENT AS SUB 975MB BEHEMOTH ROCKETS OFF TO OUR NORTHEAST AND HIGH
PRESSURE BUILDS INTO THE WESTERN LAKES. CAA IS MAXIMIZED DURING THIS
TIME...ONLY INCREASING MIXING HEIGHTS/ALLOWING VERY GUSTY WEST TO
NORTHWEST WINDS TO CONTINUE. WINDIEST CONDITIONS EXPECTED THROUGH
THE STRAITS (FORCED FUNNELING) AND POINTS NORTH (TIGHTEST GRADIENT).
WHILE WIDESPREAD HIGH WIND WARNING GUSTS (50 KNOTS OR HIGHER) NOT
ANTICIPATED...WOULD EXPECT AT LEAST ISOLATED REPORTS OF SUCH RIGHT
THROUGH THE STRAITS AND UP ALONG THE LAKE SUPERIOR COASTLINE. HIGH
WIND WARNING ALREADY OUT TO COVER THIS POSSIBILITY THROUGH MID
MORNING. NO DOUBT IT WILL BE WINDY ELSEWHERE...BUT SHOULD REMAIN
BELOW HEADLINE CRITERIA. JUST TO ADD TO THE COMPLEXITY...LAKE
INDUCED SNOWS LOOK TO RAMP UP RATHER QUICKLY IN FAVORED AREAS AS H8
TEMPERATURES APPROACH -10C OVER THE BIG WATERS. DEEPEST SYNOPTIC
SUPPORT RESIDES OVER LAKE SUPERIOR...WITH DEEP MOISTURE UP AND
BEYOND INCREASINGLY FAVORABLE INVERSION HEIGHTS. DELTA T/S ON THE
ORDER OF 16C NOT OVERWHELMING...BUT OTHER THERMODYNAMICS/KINEMATICS
NOTHING TO SNEEZE AT. SNOWFLAKE FRAGMENTATION AND MARGINAL
TEMPERATURES SHOULD KEEP SLR SOMEWHAT ON THE LEAN SIDE (10/12 TO 1).
STILL...COULD EASILY SEE SIZABLE AREA OF 2 TO 4 INCHES...LOCALLY
HIGHER...FOR MUCH OF THE NORTH AND NORTHWEST PORTION OF CHIPPEWA
COUNTY. MOISTURE PROFILES NOT NEARLY AS IMPRESSIVE/DEEP OVER NORTHERN
LAKE MICHIGAN...AND AN INCH TO AN INCH AND A HALF OF THE WHITE STUFF
SHOULD SUFFICE FOR THE NORTHWEST LOWER SNOWBELTS. ABOVE MAKES FOR
SOME TRICKY HEADLINE DECISIONS FOR EASTERN UPPER. USUALLY LIKE TO
WRAP SUCH IN A WINTER WEATHER HEADLINE...IN THIS CASE A WARNING
GIVEN EXPECTED WIND GUSTS. TIMING...HOWEVER...REMAINS FAR FROM
IDEAL...WITH WINDS RAMPING UP WELL BEFORE SNOWS ARRIVE. WITH
INHERITED HIGH WIND WARNING ALREADY IN PLACE...DECISION ON THIS END
IS TO CONTINUE WITH SUCH FOR NOW...FULLY AWARE AN EVENTUAL
TRANSITION TO A WINTER WEATHER HEADLINE WILL LIKELY BE NEEDED AT
SOME POINT FOR CHIPPEWA COUNTY. LINGERING EVENING LAKE SNOW SHOWERS
WIND DOWN RATHER QUICKLY OVERNIGHT MONDAY AS EFFECTS OF STORM ARE
RAPID TO EXIT (THAT WHOLE PROGRESSIVE FLOW THING).

REGION LOOKS TO CATCH A WELL EARNED BREAK TUESDAY INTO EARLY
WEDNESDAY AS HIGH PRESSURE DRIFTS OVERHEAD. INITIAL COOL DOWN TALKED
ABOUT EARLIER KICKED OFF BY APPROACHING WEAK WAVE/ATTENDANT COLD
FRONT LATER WEDNESDAY HEADING THROUGH THURSDAY. FORCING AND MOISTURE
NOT OVERWHELMING...AND INHERITED CHANCE RAIN/SNOW MENTION MORE THAN
ADEQUATE AT THIS EARLY JUNCTURE. BIGGER STORY FOR THE LONG RANGE
REMAINS GROWING CONSENSUS FOR A SLUG OF ARCTIC AIR TO DROP THROUGH
THE REGION HEADING INTO NEXT WEEKEND...WITH SOME PROGS AS COLD AS
NEAR -20C AT H8! DEGREE OF PATTERN AMPLIFICATION STILL IN DOUBT
HOWEVER...AND SOME HINTS THAT TROUGH MAY NOT BE AS DEEP AS
ADVERTISED...WITH JUST A GLANCING SHOT OF COLDER AIR. EITHER
WAY...LOOKS LIKE THE LAKE GUNS WILL GET ACTIVATED ONCE AGAIN AS
HIGHS DROP INTO THE 20S ON SUNDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 636 AM EST SUN NOV 17 2013

MVFR TO IFR TODAY. LLWS TODAY. STRONG TSRA POSSIBLE THIS
AFTERNOON. VERY WINDY TONIGHT.

TWO LOW PRESSURE SYSTEMS TO OUR WEST WILL MERGE AND
STRENGTHEN...MOVING NE-WARD ACROSS THE NORTHERN GREAT LAKES THIS
EVENING. WARM/MOIST AIR CONTINUES TO STREAM NORTH INTO THE
AREA...RESULTING IN CONSIDERABLE LOW CLOUD COVER AND SOME PRECIP.
SHRA/TSRA WILL BECOME A BIGGER THREAT THIS AFTERNOON...AS
STRONG/SVR TSRA TRY TO MOVE NORTH FROM THE SOUTHERN LAKES. A COLD
FRONT CROSSES NORTHERN MI THIS EVENING...DIMINISHING PRECIP (FOR A
TIME) AND INCREASING CIGS.

SOUTHERLY WINDS TODAY...WITH ENOUGH WIND JUST OFF THE DECK TO
WARRANT MARGINAL LLWS TODAY FOR SOME TAF SITES. WINDS WILL VEER
WEST AND INCREASE CONSIDERABLY THIS EVENING. GUSTS TO 35-40KT WILL
BE COMMON OVERNIGHT...PERHAPS HIGHER AT MBL/PLN.

&&

.MARINE...
ISSUED AT 427 PM EST SUN NOV 17 2013

DEEP LOW PRESSURE WILL SLIP UP THROUGH EASTERN UPPER MICHIGAN THIS
EVENING WITH A SHARP COLD FRONT SWINGING THROUGH THE REGION BY MID
TO LATE EVENING. STRONGEST WINDS WILL OCCUR RIGHT BEHIND THE FRONT
INTO THE OVERNIGHT HOURS WITH SOME GUSTS IN EXCESS OF STORM FORCE
POSSIBLE. WINDS DIMINISH A LITTLE BY MONDAY MORNING BUT WILL
REMAIN SOLID GALE FORCE THROUGH THE DAY MONDAY BEFORE DIMINISHING
MONDAY EVENING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING FROM 10 PM THIS EVENING TO 7 AM EST MONDAY FOR
     MIZ020>036-041-042.
     HIGH WIND WARNING FROM 1 AM TO 10 AM EST MONDAY FOR MIZ008-015.
     HIGH WIND WARNING FROM 10 PM THIS EVENING TO 10 AM EST MONDAY
     FOR MIZ016>019.
LH...STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST MONDAY FOR
     LHZ345>349.
LM...GALE WARNING UNTIL 7 AM EST MONDAY FOR LMZ323-341.
     STORM WARNING UNTIL 10 AM EST MONDAY FOR LMZ342.
     STORM WARNING UNTIL 7 AM EST MONDAY FOR LMZ344>346.
LS...GALE WARNING FROM 7 PM THIS EVENING TO 7 PM EST MONDAY FOR
     LSZ322.
     STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST MONDAY FOR
     LSZ321.

&&

SYNOPSIS...TL
SHORT TERM...BA
LONG TERM...MB
AVIATION...JZ
MARINE...BA
Hazardous weather outlook, Nov 17, 4:43 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
443 PM EST SUN NOV 17 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
181100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
443 PM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

A STRONG STORM SYSTEM WILL MOVE THROUGH THE GREAT LAKES REGION
TODAY AND TONIGHT. THE FOLLOWING HAZARDS ARE EXPECTED WITH THIS
STORM:

* THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN MICHIGAN THROUGH
  EARLY THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
  NORTHERN LOWER MICHIGAN THROUGH 8 PM...AND PRIMARILY ACROSS
  NORTHEAST LOWER MICHIGAN. DAMAGING WIND GUSTS ARE THE MAIN
  SEVERE WEATHER THREAT...BUT THERE IS THE POTENTIAL FOR
  TORNADOES. ALSO...VERY HEAVY RAIN WILL OCCUR WITH THESE STORMS.
  PLEASE SEE ONGOING TORNADO WATCH FOR DETAILS.

* WINDS WILL THEN SHIFT TO THE WEST AND NORTHWEST TONIGHT...AND
  INCREASE TO STORM FORCE WIND GUSTS ON THE LAKES. SEE ONGOING MARINE
  FORECASTS FOR DETAILS.

* WINDS OVER LAND WILL ALSO INCREASE TONIGHT ACROSS EASTERN UPPER
  AND NORTHERN LOWER MICHIGAN. WIND GUSTS OF 40 TO 50 MPH WILL BE
  COMMON...WITH SOME GUSTS APPROACHING 60 MPH...ESPECIALLY ALONG
  THE LAKE MICHIGAN AND LAKE SUPERIOR SHORELINE AREAS. PLEASE SEE
  THE ONGOING HIGH WIND WARNINGS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG STORM SYSTEM WILL MOVE OUT OF THE GREAT LAKES REGION
MONDAY. THE FOLLOWING HAZARDS ARE EXPECTED WITH THIS STORM:

* HIGH WINDS WILL CONTINUE IN EASTERN UPPER AND FAR NORTHERN LOWER
  MICHIGAN MONDAY MORNING. SEE HIGH WIND WARNINGS FOR DETAILS.

* GALE TO STORM FORCE WINDS WILL CONTINUE ON THE NEARSHORE WATERS
  OF NORTHERN MICHIGAN ON MONDAY. SEE MARINE FORECASTS FOR DETAILS.

* SHARPLY COLDER AIR WILL RESULT IN ACCUMULATING LAKE EFFECT SNOW
  MONDAY AND EARLY MONDAY NIGHT IN THE LAKE EFFECT SNOW BELT
  REGIONS. THE MOST SUBSTANTIAL SNOWFALL IS EXPECTED IN WESTERN
  AND CENTRAL CHIPPEWA COUNTY IN EASTERN UPPER MICHIGAN...WHERE
  GUSTY WINDS WILL ALSO RESULT IN SIGNIFICANT BLOWING AND DRIFTING
  SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED. DISPATCHERS...PLEASE NOTIFY
YOUR EMERGENCY MANAGERS IMMEDIATELY.

ADAM

In the hours before

Local storm report, Nov 17, 4:43 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
443 PM EST SUN NOV 17 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       BOYNE CITY              45.18N 84.96W
11/17/2013  M1.55 INCH       CHARLEVOIX         MI   TRAINED SPOTTER

            HEAVY RAIN DURATION 12 HOURS

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Nov 17, 4:45 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
445 PM EST SUN NOV 17 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     3 NNE FREDERIC          44.83N 84.71W
11/17/2013                   CRAWFORD           MI   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ACROSS THE COUNTY. TREES
            DOWN OVER I-75 BETWEEN FREDERIC AND WATERS.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Nov 17, 4:49 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
449 PM EST SUN NOV 17 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       CADILLAC                44.25N 85.42W
11/17/2013  M1.79 INCH       WEXFORD            MI   TRAINED SPOTTER

            HEAVY RAIN DURATION 10 HOURS

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Nov 17, 4:50 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
450 PM EST SUN NOV 17 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     ROSCOMMON               44.50N 84.59W
11/17/2013                   ROSCOMMON          MI   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ACROSS THE COUNTY.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Nov 17, 4:53 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
453 PM EST SUN NOV 17 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     3 W GLADWIN             43.99N 84.56W
11/17/2013                   GLADWIN            MI   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN OVER
            ROADWAYS IN WESTERN GLADWIN COUNTY. TIME
            ESTIMATED BY RADAR.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Nov 17, 5:12 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
512 PM EST SUN NOV 17 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     GLADWIN                 43.98N 84.49W
11/17/2013  E62 MPH          GLADWIN            MI   PUBLIC

            TIME ESTIMATED BY RADAR.

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:43 AM ESTHigh Wind WarningAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more30 hr
Nov 17, 3:47 AM ESTStorm WarningAPX37 hr
Nov 17, 12:59 PM ESTSpecial Marine WarningAPX91 min
Nov 17, 2:06 PM ESTSpecial Marine WarningAPX54 min
Nov 17, 3:15 PM ESTFlash Flood WarningAPXAntrim, Benzie, Charlevoix, Cheboygan, Chippewa, Emmet and 6 more6 hr
Nov 17, 3:51 PM ESTSpecial Marine WarningAPX54 min
Nov 17, 3:52 PM ESTSevere Thunderstorm WarningAPXCrawford, Kalkaska, Missaukee, Roscommon53 min
Nov 17, 4:04 PM ESTSevere Thunderstorm WarningAPXArenac, Gladwin, Ogemaw56 min
Nov 17, 4:56 PM ESTSevere Thunderstorm WarningAPXArenac, Iosco, Ogemaw64 min
Nov 17, 5:03 PM ESTSpecial Marine WarningAPX117 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.